MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number NC-4-10-HELIX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 03/05/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The coil has not been returned as it remains implanted in the patient; product analysis cannot be performed.Based on the reported information, there does not appear to have been any defect of the device during use.The event occurred in the patient post-procedure and its cause could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-00289, 2029214-2019-00290, 2029214-2019-00291, 2029214-2019-00292, 2029214-2019-00293, 2029214-2019-00294, 2029214-2019-00295, 2029214-2019-00296, 2029214-2019-00297.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of patient death after coiling.The patient presented with hemorrhage.The patient had a ruptured, saccular aneurysm.It was reported that the patient underwent coiling in order to improve the situation.The patient underwent implantation of 13 coils including 9 medtronic coils.The patient reportedly passed away post-procedure due to the massive hemorrhage.

Brand Name
AXIUM NYLON HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8483690
Report Number2029214-2019-00290
Device Sequence Number11208699
Product Code KRD
UDI-Device Identifier00836462011106
UDI-Public00836462011106
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberNC-4-10-HELIX
Device Catalogue NumberNC-4-10-HELIX
Device Lot NumberA706328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;